Featured Post

So You've Decided to Tweet

As the new medical-academic year begins, I'm guessing a bunch of new interns will learn about how great FOAM is, and at the same time,...

April 20, 2013

ASX HTN


"My BP went from 160 to 170. Should I take an extra dose of my clonidine? or my metoprolol? or my enalapril?"

"No. You should stop checking your BP unless you have symptoms."

"Which should I take then?"

"911."

2 comments:

  1. Great summary!
    Hypertensive urgency is a medical myth,
    There's only badly controlled chronic HTN and hypertensive emergencies - wish we'd stop getting referrals, they clog up the ED and too many colleagues still propagate that myth! Tiring to convince younger residents, staff and pts alike that they just can go home and schedule a visit with their GP!

    ReplyDelete
  2. If I had a dollar for everytime I was called to the ward to manage a BP in a happy, asymptomatic patient....
    Just because it is not normal doesn't mean I should poison the patient. This is a slippery slope to complications and errors.
    Do not change any BP meds more than once a week! Not unless they have a real symptom. And yes - a BP of 160/100 is not likely to be the cause of that headache.

    Great stuff
    C

    ReplyDelete